Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Mar 25, 2021, 2:25 PM CDT for Itawamba County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2021, 2:25 PM CDT (19:25 UTC)
- Expired
- Mar 25, 2021, 3:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Memphis, TN
County Itawamba County, MS
The radar
The Columbus AFB radar (KGWX), 56 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
929 WWUS84 KMEG 251925 SPSMEG Special Weather Statement National Weather Service Memphis TN 225 PM CDT Thu Mar 25 2021 MSZ006-017-252000- Itawamba MS-Tishomingo MS- 225 PM CDT Thu Mar 25 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 300 PM CDT FOR... Northeastern Itawamba County in northeastern Mississippi... Southeastern Tishomingo County in northeastern Mississippi... At 224 PM CDT...a strong thunderstorm producing pea to dime size hail and winds 30 to 40 mph was located over Fairview, or 9 miles southwest of Red Bay, moving northeast at 45 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in northeastern Itawamba and southeastern Tishomingo Counties should monitor this storm closely. LAT...LON 3433 8817 3430 8835 3445 8833 3456 8814 TIME...MOT...LOC 1924Z 228DEG 41KT 3436 8828 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Mar 25, 12:18 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Mar 25, 12:18 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion...UPDATED National Weather Service Memphis TN 1218 PM CDT Thu Mar 25 2021 .UPDATE... Updated for 18Z Aviation Forecast Discussion below. && .PREV DISCUSSION... /issued 1106 AM CDT Thu Mar 25 2021/ UPDATE... Focus continues on severe weather development across north central and northeast Mississippi. 70 degree surface dewpoints reaching into the southern portion of the CWA on the 15Z analysis. Satellite trends showing breaks across central Mississippi, otherwise there is still considerable cloud cover due to earlier convection. Over the high risk area storm relative helicity (SRH) values are robust and expect initiation by midday continuing into early evening. Surface pressure gradient expected to tighten this afternoon as shortwave races northeast. Nevertheless, have not placed a wind advisory as values should remain just below criteria. For now forecast on track. Belles PREV DISCUSSION... /issued 634 AM CDT Thu Mar 25 2021/ UPDATE... Updated 12z Aviation Discussion. PREV DISCUSSION... /issued 430 AM CDT Thu Mar 25 2021/ DISCUSSION... Showers and embedded thunderstorms are ongoing across the forecast area this morning as expected. The good news is that there has not been much in the way of severe storms this morning...so far. The warm front will continue to move northward setting the stage for a high impact weather day for the area. The Storm Prediction Center has put a portion of the forecast area in a High Risk of Severe Storms. The rest of the area is in an Enhanced to Moderate Risk. A very dangerous day is coming together over the southeast United States. We can talk about all the indices and the set up and all of that, but we are kind of past that stage in the game. We are at the stage where real time obs, sat, and radar will show us what we have in store for the day, but my inclination is that it will be a long and busy day. Short range guidance still points to a significant severe weather outbreak across the forecast area capable of producing strong, violent, long track tornadoes this afternoon mainly across northeast Mississippi. Large hail, damaging winds, and flash flooding will also be on the table today. We expect the morning convection to continue to push north and move out of the area as we break into the warm sector. It will be breezy today across the region. Have opted not to go with a Wind Advisory this morning. We will watch to see exactly how far north everything gets but it seems as though we should not have a problem for most of the forecast area. Convection could start as early as noon across north Mississippi. Any storms that develop this afternoon could have the potential to become severe quickly and rotate shortly after development. Storms will also be moving fast once things get going. Meaning...if you get a warning today you may not have a lot of time to react. The main time frame for the worst of the storms looks to be roughly between 2PM-7PM. All storms should be out of the area by 8PM. The main takeaway for this morning is to be weather aware today. A very dangerous day is shaping up for the region. Have multiple ways to get warnings. After the storms move out tonight, Friday looks to be pretty nice. High pressure builds into the area. A stalled front will start to drift northward late Friday night into Saturday. This will serve focus for more thunderstorm development. So much so that we have a Marginal Risk of Severe Weather for late Friday night for portions of the area. For Saturday a Slight Risk of Severe weather exists for the entire area. More storms are expected to develop. Heavy rain may be an issue this weekend as well. We dry out as we close out the weekend. 13/MH && .AVIATION... 18Z TAFs Main aviation weather impact is TSRA that will likely develop in the TUP vicinity and lift east, and a weaker, likely more brief broken TSRA line lifting through MEM. Nonzero chances of IFR overnight, behind exiting surface front. NAM Bufr soundings depict ground fog, LAV guidance suggests IFR/MVFR ceilings. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Mar 25, 5:34 AM CDT, 8 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 534 AM CDT Thu Mar 25 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-261245- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 534 AM CDT Thu Mar 25 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Severe thunderstorms capable of producing damaging winds, large hail, heavy rain, and tornadoes will be likely today. Some storms could produce strong, long tracked tornadoes. A High Risk of Severe Weather exists for portions of the forecast area today. Please see website for details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Severe thunderstorms will possible across the Mid-South from late Friday night through Saturday night. Stay tuned to the latest forecasts as this system evolves. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed today into tonight. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Mar 25, 2:04 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Memphis TN
204 PM CDT Thu Mar 25 2021
MSZ024-251930-
Monroe MS-
204 PM CDT Thu Mar 25 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 230 PM CDT
FOR...
Eastern Monroe County in northeastern Mississippi...
At 204 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Bedford, or 10 miles west of Vernon, moving north at
30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in eastern Monroe County should monitor this storm closely.
LAT...LON 3369 8839 3369 8841 3407 8834 3405 8821
3375 8825 3374 8833 3372 8833 3368 8837
TIME...MOT...LOC 1904Z 188DEG 27KT 3377 8829Special weather statement, Mar 25, 2:25 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Memphis TN 225 PM CDT Thu Mar 25 2021 MSZ006-017-252000- Itawamba MS-Tishomingo MS- 225 PM CDT Thu Mar 25 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 300 PM CDT FOR... Northeastern Itawamba County in northeastern Mississippi... Southeastern Tishomingo County in northeastern Mississippi... At 224 PM CDT...a strong thunderstorm producing pea to dime size hail and winds 30 to 40 mph was located over Fairview, or 9 miles southwest of Red Bay, moving northeast at 45 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in northeastern Itawamba and southeastern Tishomingo Counties should monitor this storm closely. LAT...LON 3433 8817 3430 8835 3445 8833 3456 8814 TIME...MOT...LOC 1924Z 228DEG 41KT 3436 8828
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 4:57 AM CDT | Special Weather Statement | MEG | Monroe | 33 min |
| Mar 25, 5:06 AM CDT | Areal Flood Advisory | MEG | DeSoto | 3 hr |
| Mar 25, 6:00 AM CDT | Areal Flood Advisory | MEG | DeSoto, Tate, Tunica | 3 hr |
| Mar 25, 6:01 AM CDT | Areal Flood Advisory | MEG | DeSoto, Marshall | 3 hr |
| Mar 25, 12:41 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Pontotoc | 34 min |
| Mar 25, 1:32 PM CDT | River Flood Warning | MEG | Lafayette, Marshall, Union | 23 hr |
| Mar 25, 2:04 PM CDT | Special Weather Statement | MEG | Monroe | 26 min |
| Mar 25, 2:35 PM CDT | Flash Flood Warning | MEG | Itawamba, Tishomingo | 3 hr |
| Mar 25, 2:42 PM CDT | Special Weather Statement | MEG | Itawamba | 33 min |
| Mar 25, 3:06 PM CDT | Special Weather Statement | MEG | Itawamba | 24 min |
| Mar 25, 3:14 PM CDT | Tornado Warning | MEG | Itawamba, Tishomingo | 21 min |
| Mar 25, 3:23 PM CDT | Tornado Warning | MEG | Itawamba, Tishomingo | 13 min |
| Mar 25, 5:20 PM CDT | Special Weather Statement | MEG | Marshall | 25 min |
| Mar 25, 5:26 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall | 34 min |
| Mar 25, 5:56 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Tippah | 49 min |
| Mar 25, 6:45 PM CDT | Special Weather Statement | MEG | Alcorn | 30 min |
| Mar 25, 6:28 AM CDT | Special Weather Statement | MEG | Fayette | 32 min |
| Mar 25, 5:14 PM CDT | Special Weather Statement | MEG | Decatur | 31 min |
| Mar 25, 5:16 PM CDT | Areal Flood Advisory | MEG | Decatur, Hardin, McNairy | 3 hr |
| Mar 25, 6:14 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 46 min |
| Mar 25, 6:28 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Hardin, McNairy | 62 min |
| Mar 25, 6:49 PM CDT | Tornado Warning | MEG | Hardin | 30 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.